Limit theorem concerning random mapping patterns

Abstract

Mapping patterns may be represented by unlabelled directed graphs in which each point has out-degree one. Assuming uniform probability distribution on the set of all mapping patterns onn points, we obtain limit distributions of some characteristics associated with the graphs of mapping patterns (connected and disconnected), asn→∞. In particular, we study the number of points belonging to cycles, the number of cycles and components having prescribed (fixed) number of points and the total number of components.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    E. A. Bender, Asymptotic methods in enumeration, SIAM Review16 (1974), 485–515.

    Article  Google Scholar 

  2. [2]

    N. G. de Bruijn andD. A. Klarner, Multisets of aperiodic cycles, SIAM J. Alg. Disc. Meth.3 (1982), 359–368.

    Google Scholar 

  3. [3]

    G. Darboux, Mémoire sur l'approximation des fonctions de trés grands nombres, et sur une classe étendu developments en série, J. Math. Pures et Appliquées4 (1978), 5–56.

    Google Scholar 

  4. [4]

    M. A. Evgraphov, Asymptotic Estimates and Entire Functions, Nauka, Moscow, 1979 (in Russian).

    Google Scholar 

  5. [5]

    F. Harary, The number of functional digraphs, Math. Ann.138 (1959), 203–210.

    Article  Google Scholar 

  6. [6]

    F. Harary andE. Palmer, Graphical Enumeration, Academic Press, New York, 1973.

    Google Scholar 

  7. [7]

    B. Harris, Probability distributions related to random mappings, Ann. Math. Statist.31 (1960), 1045–1062.

    Google Scholar 

  8. [8]

    V. F. Kolchin, A problem of the allocation of particles in cells and random mappings, Theory Probability Appl.21 (1976), 48–63.

    Article  Google Scholar 

  9. [9]

    V. F. Kolchin, Random Mappings, Optimization Software, Inc., New York, 1986.

    Google Scholar 

  10. [10]

    M. D. Kruskal, The expected number of components under a random mapping function, Amer. Math. Monthly61 (1954), 392–397.

    Google Scholar 

  11. [11]

    A. Meir andJ. W. Moon, On random mapping patterns, Combinatorica4 (1984), 61–70.

    Google Scholar 

  12. [12]

    L. Mutafchiev, On some stochastic problems of discrete mathematics, Mathematics and Mathematical Education (Sunny Beach, 1984), 57–80, B"lgar. Akad. Nauk, Sofia, 1984.

    Google Scholar 

  13. [13]

    R. Otter, The number of trees, Ann. Math.49 (1948), 583–599.

    Google Scholar 

  14. [14]

    R. C. Read, A note on the number of functional digraphs, Math. Ann.143 (1961), 109–110.

    Article  Google Scholar 

  15. [15]

    A. Rényi, O connected graphs, I, Publ. Math. Inst. Hung. Acad. Sci.4 (1959), 385–388.

    Google Scholar 

  16. [16]

    V. E. Stepanov, Limit distributions of certain characteristics of random mappings, Theory Probability Appl.14 (1969), 612–626.

    Article  Google Scholar 

Download references

Author information

Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Mutafchiev, L.R. Limit theorem concerning random mapping patterns. Combinatorica 8, 345–356 (1988). https://doi.org/10.1007/BF02189091

Download citation

AMS subject classification code (1980)

  • 60 C 05
  • 05 C 30